Alert archive / Maine / Gale Warnings in 2018
Gale Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 8, 2018, 3:31 AM EST. It took effect at Jan 8, 2018, 4:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2018, 3:31 AM EST (08:31 UTC)
- In effect from
- Jan 8, 2018, 4:00 PM EST
- Expired
- Jan 8, 2018, 9:56 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
729 WHUS71 KCAR 080831 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 331 AM EST Mon Jan 8 2018 ANZ050-051-081645- /O.CAN.KCAR.SC.Y.0001.000000T0000Z-180108T1200Z/ /O.UPG.KCAR.GL.A.0001.180108T2100Z-180109T0400Z/ /O.NEW.KCAR.GL.W.0002.180108T2100Z-180109T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 331 AM EST Mon Jan 8 2018 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 4 PM this afternoon to 11 PM EST this evening. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * Winds and Seas...Southwest 20 to 30 kt with gusts to 35 kt. Seas building to 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-081645- /O.CAN.KCAR.SC.Y.0001.000000T0000Z-180108T1200Z/ /O.NEW.KCAR.SC.Y.0002.180108T2100Z-180109T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 331 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 11 PM EST this evening. * Winds and Seas...West winds 20 to 30 kt with a few gusts up to 35 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
353 WHUS71 KCAR 081436 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 936 AM EST Mon Jan 8 2018 ANZ050-051-082245- /O.CON.KCAR.GL.W.0002.180108T2100Z-180109T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 936 AM EST Mon Jan 8 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * Winds and Seas...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-082245- /O.CON.KCAR.SC.Y.0002.180108T2100Z-180109T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 936 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * Winds and Seas...Southwest winds 20 to 30 kt with gusts up to 35 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
273 WHUS71 KCAR 081953 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 253 PM EST Mon Jan 8 2018 ANZ050-051-090400- /O.CON.KCAR.GL.W.0002.180108T2100Z-180109T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 253 PM EST Mon Jan 8 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * Winds and Seas...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-090400- /O.CON.KCAR.SC.Y.0002.180108T2100Z-180109T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 253 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * Winds and Seas...Southwest winds 15 to 25 kt with gusts up to 35 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
900 WHUS71 KCAR 090256 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 956 PM EST Mon Jan 8 2018 ANZ050-051-091100- /O.CAN.KCAR.GL.W.0002.000000T0000Z-180109T0400Z/ /O.NEW.KCAR.SC.Y.0003.180109T0300Z-180109T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 956 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 1 PM EST Tuesday. The Gale Warning has been cancelled. * Winds and Seas...West winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ052-091100- /O.CAN.KCAR.SC.Y.0002.000000T0000Z-180109T0400Z/ /O.NEW.KCAR.SC.Y.0003.180109T0300Z-180109T1800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 956 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 1 PM EST Tuesday. * Winds and Seas...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 8, 12:00 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 8, 12:00 AM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1200 AM EST Mon Jan 8 2018
.SYNOPSIS...
High pressure will remain to our south tonight. Low pressure
tracking to our northwest will pull an occluded front across the
area Monday. The front will continue east Monday night. High
pressure will build in from the west Tuesday into Wednesday.
&&
.NEAR TERM /THROUGH MONDAY/...
1155 PM Update...
Radar shows some light returns moving across northern and down
east. Metars show light snow reaching the ground from
Millinocket northward. Not much reaching the ground south of
there with a bit more in the way of low level dry air in place.
Little if any additional snow accumulation expected overnight,
except across portions of down east which may see up to an inch
by morning.
Previous Discussion... Lgt snow progged to
mv into the north aft 00z. Only minor accums ranging fm 1/2 to 1
inch thru 12z as it quickly comes to an end shortly aft
midnight in nrn areas.
Expect that lgt snow dvlps again aft daybreak as wmfnt mvs thru.
This wl allow temps to climb closer to normal values, nr 20 in the
north and m/u 20s acrs the south. Could see a quick inch or two drg
the daytime hours tomorrow.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
The occluded front which will bring some light snow on Monday will
be pushing away to the east Monday evening. Snow will taper off
during the evening but the sky will remain mostly cloudy with low
clouds lingering. The upper trough will cross the area Tuesday
bringing a mostly cloudy sky with snow showers over the far north
and a partly cloudy sky Downeast. Gusty winds and falling
temperatures will bring a chill on Tuesday. The sky will
become mostly clear Wednesday night as high pressure builds in.
The high will slide to our southeast on Wednesday as a return
flow behind the high and ahead of a warm front brings in some
moisture.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A series of low pressure systems tracking up to our west combined
with a large high pressure system well east of the East Coast will
bring moderating temperatures Wednesday night with snow turning over
to sleet, freezing rain and then plain rain from south to north.
Some rain, drizzle and fog will continue Thursday into Thursday
night as warm moist air surges north ahead of a strong cold front.
Rain may become briefly heavy as the front pushes in on Friday. The
front will press across the area late Friday into Friday night
possibly changing rain over to freezing rain, sleet and then
snow. A secondary wave of low pressure may then lift north late
Friday night into Saturday bringing more snow north, and sleet
or freezing rain Downeast as cold air presses in from the north
in the low levels. Overall, this looks like a very complex and
potentially messy and icy scenario at the end of the week. It
should be noted, however, that the ECMWF differs considerably
from other long range models bringing Saturday's low to our west
pulling up more warm air, rain and fog.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR with clear skies this afternoon, diminishing to
MVFR in light snow across the north after 01z. Some improvement
possible to VFR around daybreak before steadier snow moves in by
mid-late morning, dropping to MVFR/IFR at all terminals.
SHORT TERM: IFR conditions Monday evening should improve to
MVFR Downeast late Monday night but may remain IFR to MVFR
across the north. Conditions should range from MVFR across the
north to VFR Downeast on Tuesday then be VFR Tuesday night into
Wednesday in high pressure. Conditions should lower to IFR
Wednesday night and remain IFR in low clouds on Thursday.
&&
.MARINE...
NEAR TERM: SCA issued for all waters thru 12z Mon but will
likely need to be extended for the outer waters during the day
due to hazardous seas. Gale Watch is in effect beginning late
in the period as wind gusts look to increase to aoa 25kts late
in the day. Expect that light freezing spray will exist across
the waters into Mon afternoon before diminishing altogether as
air temperatures rise.
SHORT TERM: A gale will likely be needed Monday evening for
strong southwest winds, then again late Tuesday into Tuesday
evening for gusty northwest winds. Winds should be light on
Wednesday as high pressure moves across and then will increase
from the south on Thursday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 AM EST Monday for ANZ050>052.
Gale Watch from Monday afternoon through Monday evening for
ANZ050-051.
&&
Near Term...Duda
Short Term...
Long Term...
Aviation...Duda/
Marine...Duda/Hazardous weather outlook, Jan 7, 3:04 PM EST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 304 PM EST Sun Jan 7 2018 MEZ001>006-010-011-015>017-029>032-082015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 304 PM EST Sun Jan 7 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-082015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 304 PM EST Sun Jan 7 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-082015- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 304 PM EST Sun Jan 7 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:31 AM EST | Small Craft Advisory | CAR | 18 hr | |
| Jan 8, 6:39 PM EST | Special Weather Statement | CAR | Aroostook, Washington | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.